I am curious if anyone has had tingling in the hands and feet associated with lupus? I am waiting for more test results. But, so far, I have a very high ANA, Sed Rate, CRP and I feel terrible. To complicate matters, I have a history of early stage ovarian cancer and was just told my blood sugar is elevated and I now have prediabetes. My doctor thinks I have an autoimmune disease. My main symptoms are extreme joint pain and fatigue. It is unclear whether my tingling problems are related to the prediabetes or something else since I also sometimes feel it in the side of my face. Any insight you can give is appreciated. Thanks!
I'm so sorry to hear about the dx of cancer. Many things can make the ANA elevated. Cancer being one of them. What was the level of the ANA?
I'm thinking cancer can also elevate the sed and crp. You probably know that much more than I would.
I do know this, really high levels of ANA are not caused by cancer. Are you having joint pain?
The tingling "can" be caused by lupus, but are not one of the criteria for a lupus dx. Many other things can cause that symptom from diabetes to MS. I do know that I have a lot of tingling, muscle ripples and jerks. Probably all caused from the lupus.
Yes, my ANA is 1:640 (speckled pattern). I have terrible joint pain and body aches. I was early staged with the cancer and there are no signs of recurrence, but I realize this is also a possibility. I sure hope not, but I don't want lupus either. I have had the mouth ulcers, the ANA, sed rate and CRP. But, I do not have the other antibodies (Anti-Sm, etc) and my total complement (CH50) is very high instead of being low which is ususal for lupus. I am waiting for follow-up with my doctor, but am trying to figure out what is happening because I feel so terrible. I hurt all the time and feel like I constantly have the flu. I do not have any rash except my feet are red on the bottoms and the redness cups up around the heel with a marked red line. I have tried antifungals to no avail and the doctor doesn't think it is athletes feet. Again, I have to wait for follow-up of that too. Other than that, I do not have any skin issues. It seems like I can conclusively say I have three of the criteria for a lupus dx, but the high complement level is making me think it might be something else.
In my tests, my fasting glucose was in the normal range, but a more senstive test (Hemoglobin AIC) showed that I have a slight elevation which technically qualifies as prediabetes. It is the first time I have had an abnormality in this area (glucose) and I have had regular fasting labs due to my cancer. So, it seems unusual to me that I would have this severe of tingling due to the very early prediabetes. But, perhaps I have had it longer than I think.
Any thoughts of what could be the cause of the high complement level or these symptoms? Thanks for your comments!
I also have numbness and tingling in the lower extremities(no glucose issues)and it has been determined to be neuropathy related to SLE which my rheumy tells me is common.I have also started to have issues on one side of the face with a feeling very similar to how you feel after having the shots at the dentist office and they begin to wear off but feeling isnt totally back 100%.It is called parenthesia.I have been referred to a neuro just for a double check after going to the ER because it freaked me out after happening 2 days in a row and was moving upward on my face.
No sinus or ear issues-xrays of sinus normal-no TIA or stroke-so got the parenthesia diagnosis and a go to the neuro :) When I got home I of course read up on it and it can be caused by autoimmune illnesses.So I am glad I went and got some of the testing out of the way but will make a neuro appt too.I find alot of times alot gets blamed on SLE and it most certainly can cause alot of issues but I wanted to be certain no one was missing the horses by looking for zebras so to speak :):).Just because I have SLE dont automatically assume that it all falls under that category and miss something else that can be going on healthwise.
I know they might be cautious about putting you on plaquinel or steroids because of the cancer. It would make sense that they would not want to suppress your immune system.
I did some looking to see what all "can" make ANA be elevated.
640 is significant. Anything 160 or greater is considered highly suggestive of connective tissue disease.
Speckled pattern is the most common and least specific
Can indicate: SLE, MCTD, Scleroderma, and or Sjogren's syndrome
Some medications can make the ANA be elevated. (Please do some research on that to see if you are on any of those meds.)
Infections and cancer can cause the ANA to be elevated in low titers. Usually when the infection or drug use is corrected, the ANA goes back to normal.
A word about comp levels. They are only low when the disease is affecting the kidneys. If they are not, then the levels would be in the normal range. The disease waxes and wanes. So it's not something that is always found in lupus patients.
ANA test can be false-positive in many conditions, including rheumatoid arthritis, subacute bacterial endocarditis, HIV, liver disease, malignancy, type 1 diabetes, pulmonary fibrosis and MS. They can also occur in patients w/ silicone get implants, pregnant women and the elderly.
Thank you so much for the info. Unfortunately, I think my ANA is a true positive. I have not taken any meds nor have I had breast implants or any other condition that leads to an elevation. My doctor feels that coupled with my symptoms, it means something to have the ANA and sed rate raised to high levels. But, it is a mystery and I am just waiting for follow-up appointments. Thanks again for all of your help in clarifying some things for me.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.